This afternoon, after feeling like I had gas for a long time, I went to the bathroom to relieve myself, and had a large amount of what seemed like an oily substance in my stool. It was orange in color, did not smell like feces (although it certainly smelled very foul), and was most definitely oily in nature. In addition, there were large amounts of this stuff, not just a few droplets. I am a healthy, 29-year old male and this is the very first time that this has happened to me. In the 24 hours that preceded the incident, i ate the following: A fillet of escolar (a fish) pan roasted in a little olive oil, mashed potatoes, peanut marzipan, and thai-style shrimp and calamari in sauce. I am extremely alarmed by this and am wondering if it's a one-time thing due to something i ate (and if so, what), or if it's something more serious. On this forum, I read that it there could be a variety of causes, from chronic pancreatitis, a malfunctioning gall bladder, malabasorption, etc...Can someone shed further ligh on this? I have an appointment with my physician tomorrow, and am wondering what I should ask her and tests I should ask for.
The possibilities you have mentioned can all be considered. I would also add any type of gastroenteritis or infection as well.
Tests to consider would be blood tests for the pancreatic enzymes, as well as stool tests to evaluate for fat malabsorption, and infection. Blood tests can also be considered to evaluate for celiac disease.
An abdominal ultrasound can be considered to evaluate the gallbladder.
If the symptoms continue, you can consider a lower endoscopy (either a colonoscopy or sigmoidoscopy) for further evaluation.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
I had gastric bypass surgery on August 17, 05 and I have those oil bowel movements that you are talking about. But I "have" to gave them because in the gastric bypass surgery we have "malabsorption" that's why this happens to us but in your case, I don't know. I think that the best thing to do is to ask your doctor. Hope this helps...
Escolar (also called butterfish or rudderfish) has a high percentage of undigestable oils. These can cause the problems you are referring to. Google "Escolar" and oily stool and you will find many internet sites talking about this. Hope this helps.
I experienced the same oily deposits when going to the toilet also, and the smell was very distinctive. Like wet grass. Seriously I was very concerned at first, but after 2 days the symptoms had gone. I ca'nt remember what I had eaten, but my partner had a viral infection in her stomach a couple days before I experienced the oily discharge, so I put it down to that. Still not 100% certain.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.